Alert archive / Arkansas / Flash Flood Warnings in 2002
Flash Flood Warning 27, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at May 29, 2002, 8:57 AM CDT for Union County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 29, 2002, 8:57 AM CDT (13:57 UTC)
- Expired
- May 29, 2002, 1:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Union County, AR
The radar
The Shreveport radar (KSHV), 141 km from the middle of the area, began a volume at 13:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 2.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1073 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 291357 FFWSHV ARC139-291800- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 857 AM CDT WED MAY 29 2002 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... UNION COUNTY IN SOUTH CENTRAL ARKANSAS * UNTIL 100 PM CDT * AT 853 AM CDT...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN HAD FALLEN OVER THE SAME AREAS OF CENTRAL UNION COUNTY...SINCE 7 AM. ADDITIONAL RAIN WILL FALL AT LEAST THROUGH 930 AM. RAINFALL MAY LOCALLY EXCEED 4 INCHES...PRODUCING RAPID RUNOFF. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING FOR... UNION COUNTY IN SOUTH CENTRAL ARKANSAS UNTIL 100 PM CDT.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 29, 2:30 AM CDT, 6 hours 27 minutes earlier.
Area forecast discussion, May 29, 2:30 AM CDT, 6 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 230 AM CDT WED MAY 29 2002 THE UPPER LOW HAS MOVED INTO SOUTHEAST OKLAHOMA THIS MORNING...AND NOCTURNAL SHOWERS AND THUNDERSTORMS PERSIST THIS MORNING IN NORTHEAST TEXAS AND WEST ARKANSAS. THE ETA POSITIONED THIS LOW THE BEST THIS MORNING...HOWEVER THE AVN IS CLOSE. BOTH MODELS ARE SIMILAR THE NEXT 24 HOURS...AS THEY SHOW THE LOW MEANDERING SLOWLY EAST ALONG THE RED RIVER VALLEY IN THIS TIME FRAME...THEN BY THURSDAY AFTERNOON THE UPPER LEVEL TROUGH DEEPENS WITH THE LOW SHIFTING TO THE NORTHERN GULF. MOISTURE WILL REMAIN ABUNDANT THROUGH THE PERIOD...SO LOW POPS WILL STAY IN THE FORECAST...50 PERCENT OR LESS. THE AIRMASS WILL REMAIN UNSTABLE WITH CIRCULATING VORT MAXES THIS PERIOD...SO AFTERNOON THUNDERSTORMS WILL CONTINUE DEPEND ON MAINLY ON DAYTIME HEATING...WITH NOCTURNAL THUNDERSTORMS CONTINUING TO BE ASSOCIATED WITH BEST LOW LEVEL SHEAR AND LOW LEVEL JET. MOSTLY CLOUDY WILL CONTINUE TO DOMINATE THE FORECAST WITH BREAKS DURING THE AFTERNOON. FOR TEMPS WILL CONTINUE TO BALANCE BETWEEN FWC AND MAV. PRELIMS... SHV 81/67/82/67 5552 MLU 82/67/82/67 5553 TXK 80/67/80/66 5542 TYR 79/66/80/66 5332 LFK 82/67/82/66 5353 ELEVEN .SHV...NONE.
Nearby
Flash Flood Warnings in Arkansas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.